Has anyone experienced hair loss while being on Wellbutrin? I also have thyroid problem but I'm trying to rule out other things because thyroid is being regulated. I've lost 3/4's of my hair and I'm a 31 year old female.Help!!! Thank you
The following user gives a hug of support to Sagesmom: bach2rock3 (11-24-2011)
The Following User Says Thank You to Sagesmom For This Useful Post: bach2rock3 (11-24-2011)
Sagesmom- I have studied the statistics on many clinical trials for this drug and hair loss (alopecia) is not noted as a side effect.
However, in an open label, UNCONTROLLED study, with 3,100 patients, 11% discontinued treatment due to an adverse event and six (only 6) of these people(0.4%) discontinued due to alopecia. Because this study was uncontrolled, it is not even really possible to RELIABLY assess the causal relationship of these 6 cases to Wellbutrin. Six out of 3100.
This happened, by the way, on the sustained release pills only, not the immediate release kind.
In other literature, alopecia is described as an extremely "rare" event....Less than 1 in 1000 patients. That would be less than 10 people in 10,000. Rare indeed.
That's not to say you aren't one of the rare ones!
But are you sure your thyroid is truly being well regulated?
I guess the only way to know for sure is to discontinue the Wellbutrin if you can, to see if your hair starts to re-grow. Or alternatively, re-check your thyroid to make sure all is well.
Discuss this with your doctor and see what he/she can suggest.... But it seems to me that your hair loss is so much more likely to be endocrine related.
[This message has been edited by zuzu8 (edited 09-10-2003).]
The following user gives a hug of support to zuzu8: bach2rock3 (11-24-2011)
The Following User Says Thank You to zuzu8 For This Useful Post: bach2rock3 (11-24-2011)
Thank you -You're probably right. I'm just trying to rule everything out and narrow in on the culprit. Getting my levels rechecked and results due back today. Going from there-but still weaning myself off Wellbutrin-On the skin,hair and nails board there was a man who's hair started falling out after Wellbutrin but he wasn't sure either. Thanxagain
I don't know...nothing is wrong with my thyroid but my hair has been falling out since I started Wellbutrin 4 weeks ago. I mean clumps of it come out. It's very disturbing. I've read other posts from other boards complaining of the same thing. What an awful side effect!
I have been on Wellbutrin for years,and I haven't had a problem with hair loss only to do with my thyroid.I am Hypothyroid. I have been on the same amount of medication for sometime.Then my hair started falling out some.I called the Dr.and she did anoter thyroid test on me.And sure enough.I had to have my meds put up quite a bit.I have been dieting,and she said the change in diet might of done it all of a sudden. But the medication took care of it. Hope you find an answer to your problem soon. As I have never heard of Wellbutrin making your hair fall out. Good Luck! sjg
wow, how scary, I have been on wellbutrin for some time, but no problem with hair loss, but I'm finding its not helping me any more, it seems my body is rejecting it, so off to the doc's I go, to see if I can get on something else, the pain is something else..
Hi breeze 55,
Before I was on Wellbutrin I took Effexor XR. The Effexor stopped working for me. I guess after awhile this can happens to a lot of people. Your system just changes,and the medication doesn't seem to work like it use to.So they have to change it. Maybe he will let you try Effexor XR ,or Zoloft.One thing about Zoloft though.I couldn't take that! I spent most of my time in the bathroom.Finally after a day of going 14 times in one day. I took them back to him,and told hime he could have them. They certainly were not for me. I hope you find the right medication for you. Take Care! sjg